MAUDE Adverse Event Report: PERFUSION SYSTEMS OCTOPUS EVOLUTION TISSUE STABILIZER; STABILIZER, HEART

PERFUSION SYSTEMS OCTOPUS EVOLUTION TISSUE STABILIZER; STABILIZER, HEART
Model Number TS2000
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/24/2021
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received information that during use of this octopus tissue stabilizer, the tissue stabilizer fractured (fixing clip, tower, hook lock).The device was not replaced, customer stated there was no need.It was asked if there were any adverse patient effects; however, this information was unavailable.No damage was noted to the device packaging.It was asked if any part of the tissue stabilizer fall into the patient; however, this information was unavailable.
 
Additional Manufacturer Narrative
Device evaluation summary: visual inspection shows the device is broken.Additional visual inspection shows bone wax in some of the pods.Reason for return was confirmed.Conclusion: complaint confirmed for the fractured octopus tissue stabilizer device.Analysis of the returned device showed bone wax in some of the pods and damage to the clamp.After analysis the cause of this complaint could not be determined but is believed to be stress and/or transportation related.Review of the device history record found no abnormalities during manufacturing that would cause or contribute to the reported event.This unit passed all required testing and inspections during manufacturing.There were no adverse patient effects as a result of this incident.A review of complaints for similar model numbers showed no trends warranting escalation at this time.Trends for issues with this product are reviewed at product quality meetings.This regulatory report is being submitted as part of a retrospective review and remediation per d00953163 as part of a capa action.Continued from g3 pma / 510(k) #: device is class i exempt.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
OCTOPUS EVOLUTION TISSUE STABILIZER
Common Device Name
STABILIZER, HEART
Manufacturer (Section D)
PERFUSION SYSTEMS
7611 northland dr
brooklyn park MN 55428
Manufacturer (Section G)
PERFUSION SYSTEMS
7611 northland dr
brooklyn park MN 55428
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key17105497
Report Number2184009-2023-00488
Device Sequence Number19541605
Product Code MWS
UDI-Device Identifier00643169668911
UDI-Public00643169668911
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
N/A
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/02/2024
Device Model NumberTS2000
Device Catalogue NumberTS2000
Device Lot Number2021010263
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/07/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/25/2021
Initial Report FDA Received Date06/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/02/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown